Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 9, 2001, 8:41 AM EDT for Genesee County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 9, 2001, 8:41 AM EDT (12:41 UTC)
- Expired
- Apr 9, 2001, 9:15 AM EDT
- In force
- 34 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Genesee County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 091241 SVRDTX MIC049-091315- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 841 AM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GENESEE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 915 AM EDT * AT 841 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF RANKIN...OR 15 MILES SOUTH OF FLINT...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAND BLANC AT 850 AM EDT GOODRICH...BURTON AT 855 AM EDT DAVISON AT 900 AM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4288 8393 4286 8371 4290 8347 4314 8347 U BT DJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:25 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 9, 4:25 AM EDT, 4 hours 16 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 425 AM EDT MON APR 9 2001 DUE TO SEVERE WEATHER IN THE CWA...THIS AFD WILL BE BRIEF...SORRY INITIAL BAROCLINIC BOUNDARY IS MOVING SLOWLY NORTHEAST ACROSS THE CWA. MODELS TAKE MCS ACROSS THE CWA THIS MORNING. FLASH FLOOD GUIDANCE VALUES COMPARED TO QPF SHOULD KEEP THINGS IN LINE. ALTHOUGH...STILL MENTIONED HEAVY RAINFALL IN ZONES. WILL HAVE TO BE WATCHED. SHOULD GET A DECENT SUBSTANCE BEHIND DEPARTING MCS THIS AFTERNOON. WITH NORTHEAST FLOW OFF LAKE HURON...EXPECT COOLER TEMPS COUNTIES THERE. THEN WAVE OVER THE PLAINS BEGINS TO PUSH EAST. STILL NOT CERTAIN ABOUT POPS TONIGHT BUT WHERE BETTER CONVERGENCE IS WILL BE NEAR THE BORDER. WITH TT/S ABOVE 50 AND THE POTENTIAL OF MORE ELEVATED CONVECTION...STILL WILL LEAVE THE MENTION OF STORMS SOUTH AND NORTH 1/3 AND NEAR LAKE HURON JUST SHOWERS. DRYING TAKES PLACE TUESDAY BEFORE WE MAY BE DOING THIS ALL OVER AGAIN TUESDAY NIGHT AND WEDNESDAY AS NEXT SYSTEM IN THE PLAINS DEVELOPS. ZONES BY 445 AM (HOPEFULLY). THANKS FOR THE COORD GRR AND APX .DTX...NONE. BGM
In the hours before
Special weather statement, Apr 9, 3:40 AM EDT, 5 hours 1 minute before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-091400- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 340 AM EDT MON APR 9 2001 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. THUNDERSTORMS WILL OCCUR ACROSS MOST OF SOUTHEAST MICHIGAN EARLY THIS MORNING. A FEW STORMS COULD BECOME SEVERE...PRODUCING MARGINALLY SEVERE HAIL. DUE TO THE ISOLATED NATURE OF THE SEVERE THUNDERSTORMS...SPOTTER ACTIVATION IS NOT BEING REQUESTED AT THIS TIME. A COMPLEX OF THUNDERSTORMS WAS MOVING EAST ACROSS LOWER MICHIGAN EARLY THIS MORNING. MORE THUNDERSTORMS WERE LOCATED FURTHER WEST...JUST WEST OF LAKE MICHIGAN AS OF 330 AM. THESE STORMS WERE MOVING EAST AT 35 MPH...AND WILL MOVE ACROSS THE AREA EARLY THIS MORNING. HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE WITH THE VERY STRONGEST STORMS. MOST STORMS WILL REMAIN BELOW SEVERE LEVELS...BUT WILL STILL PRODUCE HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ZOLTOWSKI
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:17 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 43 min |
| Apr 9, 9:54 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Washtenaw | 51 min |
| Apr 9, 10:17 AM EDT | Severe Thunderstorm Warning | DTX | Monroe | 43 min |
| Apr 9, 10:34 AM EDT | Severe Thunderstorm Warning | DTX | Wayne | 56 min |
| Apr 9, 10:42 AM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 48 min |
| Apr 9, 11:03 AM EDT | Severe Thunderstorm Warning | DTX | Oakland | 57 min |
| Apr 9, 11:19 AM EDT | Severe Thunderstorm Warning | DTX | Macomb | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.